Alert archive / New Mexico / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 3, NWS El Paso, TX
NWS El Paso, TX issued this severe thunderstorm warning at Jun 14, 2002, 7:16 PM MDT for Doña Ana County, New Mexico. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 14, 2002, 7:16 PM MDT (01:16 UTC)
- Expired
- Jun 14, 2002, 8:00 PM MDT
- In force
- 44 min
- Issued by
- NWS El Paso, TX
- Area
- Counties, with a storm outline in the text
County Doña Ana County, NM
The radar
The El Paso radar (KEPZ), 44 km from the middle of the area, began a volume at 01:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 1.3 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 774 J/kg
- Mixed-layer CIN
- -86 J/kg
- Mixed-layer LCL
- 2656 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 170 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KEPZ 150116 SVRELP NMC013-150200- URGENT - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE EL PASO TX 712 PM MDT FRI JUN 14 2002 THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL AND SOUTH CENTRAL DONA ANA COUNTY IN NEW MEXICO * UNTIL 800 PM MDT * AT 709 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER WEST CENTRAL DONA ANA COUNTY...OR ABOUT 22 MILES WEST OF LAS CRUCES...MOVING SOUTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM IS EXPECTED TO BE NEAR... RURAL CENTRAL DONA ANA COUNTY AT 730 PM MDT RURAL SOUTHERN DONA ANA COUNTY AROUND 20 MILES NORTHWEST OF SANTA TERESA NEW MEXICO AT 750 PM MDT LARGE HAIL IS POSSIBLE WITH THIS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH OF THE STORM SEEK SHELTER IMMEDIATELY. DANGEROUS LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. STAY TUNED TO YOUR WEATHER RADIO OR LOCAL BROADCAST MEDIA OUTLETS FOR THE LATEST WEATHER INFORMATION. LAT...LON 3218 10713 3199 10705 3206 10691 3223 10702
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 2:03 PM MDT, 5 hours 13 minutes earlier.
Area forecast discussion, Jun 14, 2:03 PM MDT, 5 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 203 PM MDT FRI JUN 14 2002 SYNOPSIS... A FRONT HAS MOVED THOUGH THE REGION TODAY...BRINGING ADDITIONAL MOISTURE AND CLOUDS INTO THE AREA. A WEAK UPPER LEVEL TROUGH PASSING NORTH OF THE REGION WILL HELP GENERATE SCATTERED THUNDERSTORMS OVER SOUTHERN NEW MEXICO AND FAR WEST TEXAS TONIGHT. THE AIR MASS DRIES OUT AND CONDITIONS BECOME MORE STABLE ON SATURDAY REDUCING CHANCES FOR THUNDERSTORMS. WITH HIGH PRESSURE ALOFT REMAINING IN THE VICINITY...DRY AND HOT CONDITIONS WILL PERSIST THROUGH MUCH OF NEXT WEEK. DISCUSSION... THE FRONT FROM THE EAST MOVED THROUGH THE FORECAST AREA THIS MORNING. ADDITIONAL LOW LEVEL MOISTURE HAS SURGED IN WITH ALL STATIONS IN THE CWA REPORTING DEW POINTS GREATER THAN 50 WITH SOUTHEAST WINDS. THE AIR MASS HAS BECOME MORE UNSTABLE AS WELL WITH A VEERING PATTERN AT THE LOWER LEVELS. THE DOME OF HIGH PRESSURE ALOFT IS STILL MAINTAINING A STRONG CAP OVER FORECAST AREA WITH THUNDERSTORMS CURRENTLY FORMING EAST AND SOUTH OF THE CWA. SOME HELP IN THUNDERSTORM DEVELOPMENT WILL COME LATE THIS AFTERNOON AND TONIGHT AS A WEAK UPPER LEVEL TROUGH PASSES BY JUST TO THE NORTH. THIS DISTURBANCE MAY PROVIDE ENOUGH ENERGY TO BREAK THROUGH THE CAP TO FORM SCATTERED THUNDERSTORMS OVER MAINLY THE EASTERN TWO THIRDS OF THE FORECAST AREA. BEST CHANCE OF PRECIP TONIGHT WILL BE SIERRA AND OTERO COUNTIES ESPECIALLY ALONG THE MOUNTAINS. THE AIR MASS WILL DRY OUT AND BECOME MORE STABLE SATURDAY...PRETTY MUCH ENDING CHANCES FOR THUNDERSTORMS FOR BUT FAR EASTERN ZONES. TEMPERATURES WILL WARM BACK UP TO NEAR 100 IN THE DESERT LOWLANDS. SURFACE WINDS WILL PICK UP IN THE AFTERNOON BOTH SATURDAY AND MONDAY. HIGH PRESSURE ALOFT WILL REASSERT ITSELF OVER THE AREA BY TUESDAY WITH CONTINUED HOT TEMPERATURES AND DRY CONDITIONS. EL PASO BU 73/102/ 74/103/ 71 30000 LAS CRUCES BU 66/ 99/ 66/100/ 64 30000 ALAMOGORDO BU 68/100/ 69/101/ 66 30000 CLOUDCROFT BU 50/ 78/ 51/ 79/ 48 51000 TRUTH OR CONSEQUENCES BU 68/100/ 69/101/ 66 30000 SILVER CITY BU 59/ 92/ 60/ 93/ 57 30000 DEMING BU 66/101/ 67/101/ 64 20000 LORDSBURG BU 66/101/ 67/102/ 64 20000 SIERRA BLANCA BU 69/ 99/ 70/100/ 67 31000 .ELP...NONE 04 N
In the hours before
Special weather statement, Jun 14, 6:30 PM MDT, 46 minutes before
NMZ032-150130- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 630 PM MDT FRI JUN 14 2002 STRONG THUNDERSTORMS WILL BE OVER SOUTHEAST DONA ANA COUNTY FOR THE NEXT HOUR AND EL PASO COUNTY FOR THE NEXT TWO HOURS. THESE STORMS WILL BRING STRONG WINDS GUSTING TO NEAR 50 MPH WITH BLOWING DUST...HEAVY DOWNPOURS...FREQUENT LIGHTNING... AND HAIL. WATCH FOR PONDING ON ROADS AND POOR VISIBILITY WITH BLOWING DUST OR HEAVY RAIN. DO NOT DRIVE THROUGH AREAS WHERE WATER IS FLOWING ACROSS THE ROADS.
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 8:27 PM MDT | Severe Thunderstorm Warning | EPZ | Doña Ana | 48 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.